MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0315
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2021-01327, 3005168196-2021-01329.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastrointestinal bleed (gi bleed) using ruby coil lps, packing coil lps, and non-penumbra microcatheter.During the procedure, the ruby coil lp would not advance from the friction lock within its introducer sheath.Subsequently, the same issue occurred with the other ruby coil lp and packing coil lp.Therefore, the ruby coil lps and packing coil lp were removed.The procedure was completed using new ruby coil lps.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastrointestinal bleed (gi bleed) using ruby coil lps, packing coil lps, a lp system detachment handle (handle) and a non-penumbra microcatheter.During the procedure, the two ruby coil lps would not advance from the friction lock within its introducer sheath.Therefore, the ruby coil lps were removed.It was also reported that the physician advanced a packing coil lp in the target vessel using the microcatheter and attempted to detach it using the handle; however, the packing coil lp failed to detach.Subsequently, the packing coil lp was removed.The procedure was completed using new ruby coil lps and the same handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow up #1 mfr report:3005168196-2021-01328.1.Section b.Box 5.Describe event or problem.Evaluation of the returned packing coil lp revealed that the pet lock was separated, the pull wire was fractured and retracted out of the proximal end of the pusher assembly, and the embolization coil was intact with the pusher assembly and had offset coil winds along its length.Further evaluation revealed that the pull wire was in its initial position within the pusher assembly ddt.If the proximal end of the pusher assembly is inserted into the handle, and the handle is repeatedly actuated, damage such as a fractured pull wire may occur.Due to the damage, the device could not be functionally tested; therefore, the root cause of the inability to detach could not be determined.Evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the pusher assembly kinks near the mid-joint.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance, but the introducer sheath could not advance any further due to the kink near the mid-joint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2021-01327.2.3005168196-2021-01329.H3 other text : placeholder.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12000398
Report Number3005168196-2021-01328
Device Sequence Number11015184
Product Code HCG
UDI-Device Identifier00815948021792
UDI-Public00815948021792
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Model NumberRBYLP0315
Device Catalogue NumberRBYLP0315
Device Lot NumberF100290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Date Report Sent to FDA01/01/2005